Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 74, NWS Blacksburg, VA

June 13, 20134 counties in North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2013, 2:23 PM EDT for 4 counties in North Carolina. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 2:23 PM EDT (18:23 UTC)
Expired
Jun 13, 2013, 3:15 PM EDT
In force
52 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC

The radar

The Roanoke radar (KFCX), 150 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 2:50 PM EDTTSTM WND DMGLansing, NC2 TREES DOWN ON DEEP FORD RD
Jun 13, 3:07 PM EDTTSTM WND DMG6 Ese Wilbar, NC*** 1 FATAL *** TREE FELL ON AN ELDERLY MAN AS HE WALKED ACROSS HIS YARD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS51 KRNK 131823
SVRRNK
NCC005-009-189-193-131915-
/O.NEW.KRNK.SV.W.0074.130613T1823Z-130613T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
  ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
  WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
  CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 315 PM EDT

* AT 222 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM ADWOLF TO 8 MILES NORTH OF TUSCULUM...
  AND WERE MOVING TO THE EAST AT 75 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DEEP GAP...
  TODD...
  BOONE...
  MC GRADY...
  AND WILBAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3634 8185 3636 8179 3634 8176 3634 8171
      3641 8174 3647 8170 3653 8171 3658 8167
      3656 8092 3600 8133 3607 8141 3612 8154
      3611 8180 3619 8185 3619 8188 3622 8191
      3627 8189 3629 8192
TIME...MOT...LOC 1822Z 268DEG 64KT 3683 8159 3629 8279 

$$

PW
2 follow-up statements
407 
WWUS51 KRNK 131853
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT THU JUN 13 2013

NCC005-009-189-193-131915-
/O.CON.KRNK.SV.W.0074.000000T0000Z-130613T1915Z/
ASHE NC-WILKES NC-ALLEGHANY NC-WATAUGA NC-
253 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
CENTRAL ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
   
AT 250 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROARING 
GAP TO FOSCOE...AND WERE MOVING TO THE SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BOONE...
DEEP GAP...
TODD...
MC GRADY...
AND WILBAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3602 8134 3603 8136 3607 8141 3612 8154
      3612 8168 3611 8180 3619 8185 3619 8188
      3656 8107 3656 8092 3600 8133
TIME...MOT...LOC 1850Z 328DEG 35KT 3644 8097 3612 8175 

$$

11
427 
WWUS51 KRNK 131918
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT THU JUN 13 2013

NCC005-009-189-193-131926-
/O.EXP.KRNK.SV.W.0074.000000T0000Z-130613T1915Z/
ASHE NC-WILKES NC-ALLEGHANY NC-WATAUGA NC-
318 PM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHE...WESTERN 
WILKES...CENTRAL ALLEGHANY AND WATAUGA COUNTIES IN NORTHWEST NORTH 
CAROLINA HAS EXPIRED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE 
BLUE RIDGE AND ARE NOW HEADED TOWARD YADKINVILLE NORTH CAROLINA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3602 8134 3603 8136 3607 8141 3612 8154
      3612 8168 3611 8180 3619 8185 3619 8188
      3656 8107 3656 8092 3600 8133
TIME...MOT...LOC 1916Z 268DEG 64KT 3644 8097 3612 8175 

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:49 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 13, 1:49 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT THU JUN 13 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION TODAY BRINGING
STRONG TO SEVERE STORMS INTO THE EVENING. MUCH COOLER AND DRIER
AIR WILL FOLLOW THE FRONT AS HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 138 PM EDT THURSDAY...

SVR THUNDERSTORM WATCH 307 ADDED TO OUR NC COUNTIES TIL 8 PM.

SEVERE THUNDERSTORMS WATCH 306 ISSUED FOR SE WV/SW VA BLACKSBURG
CWA. NC COUNTIES MAY BE IN A LATER WATCH.

AS OF 1040 AM EDT THURSDAY...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ON LAST NIGHT'S STORMS
OUTFLOW BOUNDARY THIS MORNING. THESE STORMS WILL MOVE ACROSS
SOUTHEAST WEST VIRGINIA BETWEEN 11A- 01P TODAY. THESE STORMS ARE
CURRENTLY NOT SEVERE BUT DO CONTAIN WIND GUST UP TO 40
MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL. THESE STORMS WILL
ADVANCE EAST OVER THE ALLEGHANY HIGHLANDS EARLY THIS
AFTERNOON...AND COULD BECOME STRONGER MOVING INTO HIGHER
INSTABILITIES. THE MORE WIDESPREAD THREAT OF SEVERE WEATHER WILL
COME WITH THE COLD FRONT. THIS COLD FRONT IS JUST NOW ENTERING
WESTERN WEST VIRGINIA AT 1030 AM. UNLESS THIS FRONT PICKS UP
SPEED...IT WILL ARRIVE IN SE WV/SW VA AROUND 300 PM. ONCE THIS
FRONT GETS CLOSER TO THE AREA...IT SHOULD PICK UP SPEED AND JUMP
TO THE LEE TROUGH IN THE EAST. A SEVERE THUNDERSTORM WATCH IS
LIKELY TO BE ISSUED FOR THIS AFTERNOON IN TO THIS EVENING. AS OF
RIGHT NOW...THE HIGHEST LIKELIHOOD FOR A WATCH WILL BE EAST OF THE
BLUE RIDGE. PORTIONS OF THE MOUNTAINS COULD ALSO BE INCLUDED IN
THE WATCH DEPENDING ON AFTERNOON DESTABILIZATION.

PREVIOUS DISCUSSION AS OF 440 AM EDT THURSDAY...

WATER VAPOR LOOP SHOWED TWO WELL DEFINED SHORT WAVES CROSSING THE
GREAT LAKES THIS MORNING. AT THE SURFACE...A SQUALL LINE WAS
CROSSING INTO WESTERN PENNSYLVANIA AND NORTHWEST WEST VIRGINIA.
THIS WAS WELL AHEAD OF THE SURFACE COLD FRONT THAT EXTENDED FROM
INDIANA INTO SOUTHEAST MISSOURI. A WARM FRONT WAS ACROSS OHIO
INTO SOUTHERN MARYLAND.

MODELS REMAINED SIMILAR IN TIMING AND PLACEMENT OF SHOWERS AND
THUNDERSTORMS COMING THROUGH THE FORECAST AREA TODAY. AT THIS
TIME THE MOST UNSTABLE AIR EXTENDED FROM WEST VIRGINIA INTO
KENTUCKY. DOWNDRAFT CONVECTIVE AVAILABLE POTENTIAL ENERGY AHEAD OF
THE STORMS HAD BEEN AROUND THE 1200 J/KG RANGE FOR SINCE MIDNIGHT.
THE LOW LEVEL JET HAD BEEN INCREASING OVERNIGHT FROM THE WEST
WITH SPEEDS NOW INTO THE 40-50 KNOT RANGE...AND 850-300 MB WINDS
WERE FROM THE WEST AROUND 50 KNOTS.

WITH THE DEEP WEST WIND...STORMS WILL LIKELY WEAKEN AS THEY CROSS
INTO THE MOUNTAINS AND THE ADJACENT EAST SLOPES OF THE BLUE
RIDGE. BUT ENOUGH HEATING BY THIS AFTERNOON IN THE
PIEDMONT...MAINLY EAST OF A LYNCHBURG TO REIDSVILLE LINE THAT
THUNDERSTORMS WILL RE-INTENSIFY OR RE-DEVELOP THIS AFTERNOON.
BEST PROBABILITY OF SHOWERS AND THUNDERSTORMS REMAINS IN THE FAR
WEST AND FAR EAST PARTS OF THE COUNTY WARNING AREA.

FRONT WILL CROSS THE FORECAST AREA BETWEEN 8AM AND 8PM. WINDS WILL
BE GUSTY OUT OF THE WEST TO SOUTHWEST AHEAD OF THE FRONT. MODELS
SHOWED PRESSURE RISES OF 3 TO 5 MB PER 6 HOURS BEHIND THE FRONT
WITH 30 TO 40 KNOT 850 MB WINDS. STRONG GUSTY NORTHWEST WINDS
BEHIND THE FRONT WILL BRING IN A COOLER AIR MASS WITH 850 MB
TEMPERATURES DOWN TO +10 BY 12Z FRIDAY AND SURFACE DEW POINTS INTO
THE 50S AND LOWER 60S.

LEANED TOWARD BIAS CORRECTED MAV GUIDANCE FOR MAXIMUM
TEMPERATURES TODAY AND A BLEND OR MAV/MET GUIDANCE FOR LOWS
TONIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 345 AM EDT THURSDAY...

ANOMALOUS H5 TROUGH DRIVES H85 TEMPS BELOW 10C INTO SE WEST VA FOR
FRIDAY. JUST ENOUGH LLVL MOISTURE IN THE MODEL SOUNDINGS FOR SOME
MOUNTAIN STRATO CU ACROSS SE WEST VA...WHICH WILL PROBABLY MIX OUT
LATE DAY. SOME SPOTS ACROSS SE WEST VA MAY NOT REACH 70F. A BREEZY
DAY WITH SOME GUSTS TO 30 MPH WITH MUCH LESS CLOUDINESS ELSEWHERE.
AFTER A CHILLY SATURDAY MORNING THE DEEP BUT SKINNY TROUGH IS GONE
BY SATURDAY AFTERNOON AND WAA ENSUES. THE UPPER PATTERN WILL REMAIN
ZONAL THIS WEEKEND AS AN UPPER RIDGE MOVES EAST AND EXPANDS FROM THE
GULF COAST TO THE SOUTHEASTERN STATES. DISTURBANCES EJECTED FROM THE
CURRENT GYRE OVER THE PAC NW WILL TAKE A WEST TO EAST
ROUTE...ARRIVING BY EARLY NEXT WEEK...AND DRAWING JUST ENOUGH
MOISTURE FROM THE GULF FOR THE NEXT RAIN OPPORTUNITY SUNDAY NIGHT
INTO MONDAY. TEMPS SHOULD RETURN TO THE LOW TO MIDDLE 80S ON SUNDAY
TOO.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 1215 PM EDT THURSDAY...

HIGH PRESSURE WILL BE OFF THE SOUTHEAST COAST WHILE INCREASING
HUMIDITY AND PIECES OF SHORTWAVE ENERGY MOVE ACROSS THE AREA AHEAD
OF A FRONT. THE PATTERN SUGGESTS THAT MON-TUE WILL HAVE THE BETTER
THREAT OF SHOWERS/STORMS WITH THE FRONT SHIFTING SOUTHEAST OF US BY
WEDNESDAY. HIGH PRESSURE BUILDS IN BEHIND THIS FRONT OVER THE GREAT
LAKES SOUTH INTO THE TN VALLEY WEDNESDAY AND THURSDAY. THE FRONT
WILL STAY HUNG UP ACROSS THE SOUTHEAST SO THERE IS AN OUTSIDE SHOT
THAT SOME OF OUR SRN CWA COUNTIES COULD SEE A FEW SHOWERS WED OR
THU...ALTHOUGH FOR NOW LEFT IT MAINLY DRY. TEMPS ABOVE NORMAL EARLY
BECOME MORE NORMAL POST FRONTAL PASSAGE...WITH HUMIDITY DROPPING
SOME BY WED NIGHT-THU.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 135 PM EDT THURSDAY...

CONVECTIVE LINE WILL IMPACT LWB/BLF EARLY THEN ROA/LYH/DAN AFTER
19Z UNTIL ABOUT 22-23Z. CONFIDENCE HIGH THAT TERMINALS WILL BE
AFFECT ALTHOUGH LOWER AT BCB AS INDICATIONS SHOW WEAKENING BEFORE
HITTING BCB AND JUMPING MORE EAST TO THE BLUE RIDGE AND FOOTHILLS.

WINDS WILL BE THE MAIN THREAT AND GUSTS TO 40 KNOTS PLUS IS NOT
OUT OF THE QUESTION AT ROA/LYH. WHEN THE LINE GOES THROUGH EXPECT
VSBYS TO DROP TO IFR AND CIGS TO MVFR.

THE FRONT ASSOCIATED WITH THE LINE WILL BE EAST OF THE CWA THIS
EVENING AND EXPECT ALL SITES TO BECOME VFR...ALTHOUGH SOME
LINGERING MVFR CIGS POSSIBLE AT BLF.

HIGH PRESSURE WILL BUILD IN FRIDAY AND SATURDAY RESULTING IN VFR
WEATHER. MAY SEE FOG AT THE TYPICAL LOCATIONS SUNDAY MORNING...
KLWB/KBCB...OTHERWISE VFR. LOW LEVEL SOUTHERLY FLOW RETURNS ON
SUNDAY AHEAD OF ANOTHER FRONT MOVING INTO THE MIDWEST/GREAT LAKES.
THIS WILL LIKELY BRING ISOLATED STORMS TO THE MOUNTAINS SUNDAY
AFTERNOON...WITH BETTER COVERAGE ACROSS THE REGION MONDAY AHEAD OF
THE BOUNDARY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/RCS
SHORT TERM...KM
LONG TERM...WP
AVIATION...AMS/WP
Hazardous weather outlook, Jun 13, 1:51 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EDT THU JUN 13 2013

VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-141800-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
151 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH. STORMS THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001>006-018>020-141800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
151 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH. STORMS THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RCS

In the hours before

Local storm report, Jun 13, 1:53 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             BLUEFIELD               37.24N 81.27W
06/13/2013  E0.50 INCH       TAZEWELL           VA   TRAINED SPOTTER

            DIME SIZE HAIL AS WELL AS SMALL BRANCHES DOWN ON EAST
            RIVER MOUNTAIN.

&&

SK
Local storm report, Jun 13, 2:02 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     3 ENE BLUEFIELD         37.26N 81.22W
06/13/2013                   MERCER             WV   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN AT BLAND STREET AND COLLEGE AVE

&&

SK
Local storm report, Jun 13, 2:03 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     1 NE PRINCETON          37.38N 81.08W
06/13/2013                   MERCER             WV   PUBLIC

            DOWNED TREES ON BALL STREET

&&

SK
Local storm report, Jun 13, 2:07 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
207 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     3 ENE BLUEFIELD         37.26N 81.21W
06/13/2013                   MERCER             WV   TRAINED SPOTTER

            TREE DOWN ON OAKHURST AVE.

0130 PM     TSTM WND DMG     2 ENE BLUEFIELD         37.25N 81.23W
06/13/2013                   MERCER             WV   TRAINED SPOTTER

            ONE TREE DOWN.

&&

WHP
Local storm report, Jun 13, 2:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             2 WNW BIG ISLAND        37.54N 79.40W
06/13/2013  E0.88 INCH       BEDFORD            VA   CO-OP OBSERVER

            DIME SIZE HAIL

&&

JVC
Local storm report, Jun 13, 2:20 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     PRINCETON               37.37N 81.10W
06/13/2013                   MERCER             WV   911 CALL CENTER

            TREES DOWN ON COURT HOUSE ROAD.

&&

JVC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:15 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin60 min
Jun 13, 3:34 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes56 min
Jun 13, 4:00 PM EDTSevere Thunderstorm WarningRNKCaswell90 min
Jun 13, 4:30 PM EDTSevere Thunderstorm WarningRNKRockingham30 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.